Alert archive / Georgia / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 57, NWS Charleston, SC

May 5, 2009Long County, McIntosh County, Georgia

NWS Charleston, SC issued this severe thunderstorm warning at May 5, 2009, 5:40 PM EDT for Long County, McIntosh County, Georgia. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 5, 2009, 5:40 PM EDT (21:40 UTC)
Expired
May 5, 2009, 6:45 PM EDT
In force
65 min
Issued by
NWS Charleston, SC
Area
Storm-based polygon

Counties Long County, GA, McIntosh County, GA

The radar

The Charleston,SC radar (KCLX), 125 km from the middle of the area, began a volume at 21:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 5, 10:18 AM EDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 9.7 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2009-05-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2009-05-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 37 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2 J/kg
Mixed-layer CIN
-262 J/kg
Mixed-layer LCL
1549 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
37 m²/s²
0-3 km storm-relative helicity
72 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at May 5, 4:08 PM EDT, 1 hour 32 minutes earlier.

Area forecast discussion, May 5, 4:08 PM EDT, 1 hour 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
408 PM EDT TUE MAY 5 2009

...SEVERE THUNDERSTORM WATCH 244 REMAINS IN EFFECT FOR THE ENTIRE
AREA THROUGH 6 PM EDT...

.SYNOPSIS...
ATLANTIC HIGH PRESSURE WILL REMAIN JUST OFF THE COAST FOR MOST OF
THE WEEK...WHILE A SURFACE TROUGH PERSISTS INLAND. AN APPROACHING
COLD FRONT WILL PUSH THROUGH THE REGION LATE IN THE WEEKEND...THEN
STALL OUT JUST SOUTH OF THE REGION EARLY NEXT WEEK.

&&

.NEAR TERM /THROUGH TONIGHT/...
LATEST SFC ANALYSIS SHOWS VERY LITTLE MOVEMENT IN THE SFC LOW OVER
ERN TN/WRN NC...ITS WMFNT OVER SRN NC AND ITS CDFNT EXTENDING SWWD
THROUGH GA AND AL. HAVE SEEN SEVERAL UPPER LEVEL SHORTWAVE
DISTURBANCES STREAM W-E WITHIN FAIRLY ZONAL FLOW...AND A COUPLE
MORE ARE EVIDENT ON WV IMAGERY THAT IS HELPING TO SPARK CONVECTION
ACRS SRN GA INTO THE FL PANHANDLE. CONVECTIVE TEMPERATURES HAVE
BEEN REACHED ACRS SRN GA WHERE PLENTY OF SUNSHINE HAS BEEN SEEN...
PUSHING MAX TEMPS INTO THE UPPER 80S. OVER CENTRAL AND NRN
PORTIONS OF THE CWFA...MUCH OF THE CONVECTION HAS BEEN DRIVEN BY
EXISTING SFC BOUNDARIES...COPIOUS LATE MRNG SUNSHINE AND DEWPOINTS
ALREADY ARND 70. ALTHOUGH DEWPOINTS HAD BEEN IN THE LOW 60S OVER
SE GA EARLIER...THE INLAND-MOVING SEABREEZE IS HELPING TO INCRS
SFC MOISTURE AND DESTABILIZE THE ENVIRONMENT. PER THE RAPID-
REFRESH WRF MODEL /HRRR/...SHWRS/TSTMS WILL CONTINUE TO GRADUALLY
DEVELOP TO THE S AND E THROUGH THE CWFA WITH THE BEST SEVERE
POTENTIAL S OF A STATESBORO-BEAUFORT LINE WHERE THE ATMOS HAS BEEN
LEAST WORKED OVER...CAPES REACH UPWARDS OF 2500 J/KG AND LOW LEVEL
LAPSE RATES EXCEED 7 DEG C/KM. OF NOTE IS A DISCERNIBLE STABLE
LAYER ALONG THE IMMEDIATE COAST AS LI/S IMPROVE TO 0 TO -2 DEG C
WHICH IS THE AREA BEHIND THE SEABREEZE SO THIS INDICATES THAT THE
SEABREEZE WILL ALSO BE A PLAYER IN BOUNDARY COLLISIONS. OVERALL...
HAVE KEPT HIGHEST POPS AWAY FROM THE COAST...ESP IN SE GA... AND
MAINLY FOR THIS EVENING. HAVE CONTINUED TO HIGHLIGHT SEVERE
WORDING OF LARGE HAIL AND DMGG WINDS PER SEVERE TSTM WATCH 244
STILL IN EFFECT AND HAVE ALSO INCLUDED MENTION OF HVY RAIN AS MANY
STORMS HAD SHOWN SIGNS OF TRAINING EARLIER AND ARE STILL DOING SO
PER CURRENT RADAR TRENDS.

PRECIP WILL GRADUALLY DIMINISH IN INTENSITY DUE TO LOSS OF DAYTIME
HEATING ALONG WITH THE SEABREEZE CONTINUING TO PUSH INLAND SO HAVE
SHOWN A DECRG TREND IN POPS FROM SW TO NE OVERNIGHT. FAR NRN
LOCATIONS SHOULD BE THE LAST TO SEE PRECIP END DUE TO BEING IN
CLOSER PROXIMITY TO THE SHORTWAVE TROUGH AXES ALONG WITH THE
DEEPER MOISTURE BEING FURTHER N. CLOUDS WILL LIKELY LINGER THROUGH
MOST OF THE OVERNIGHT.

LARGE TEMP GRADIENT OVER THE AREA TDA DUE TO CONVECTION...
INCLUDING TEMPS NEAR 90 NEAR THE ALTAMAHA RIVER TO TEMPS DROPPING
TO THE UPPER 60S IN HEAVY RAIN OVER NRN PORTIONS OF THE CHS
CWFA...WILL BE HARD TO RESOLVE THROUGH THE EVENING. TEMPS WILL
LIKELY SHOW ADDITIONAL QUICK DROPS THROUGH THE EVENING AS
CONVECTION CONTINUES TO SPROUT...BUT ONCE PRECIP DIES DOWN A MORE
STEADY TEMP DROP SHOULD DEVELOP. THIS WILL ALLOW MIN TEMPS TO
REACH THE MID 60S OVERNIGHT AWAY FROM THE COAST AND TO THE UPPER
60S TO ARND 70 NEAR THE SHORES.

&&

.SHORT TERM /WEDNESDAY/...
SCATTERED SHOWERS/TSTMS...MAINLY DURING THE AFTN...CAN AGAIN BE
EXPECTED WED AS BOTH THE AFOREMENTIONED WARM AND COLD FRONTS WILL
HAVE LITTLE MOVEMENT FROM TDA DUE TO A FAIRLY ZONAL FLOW RUNNING
INTO A DEEP RIDGE PLANTED IN THE ATLC. S TO SW FLOW WILL MAINTAIN
DEWPOINTS IN THE MID 60S WHILE MAX TEMPS AGAIN REACH THE LOW 80S
ALTHOUGH IT IS NOT UNREASONABLE THAT SOME LOCATIONS IN SRN
PORTIONS OF THE CWFA REACH THE MID-UPR 80S WHILE CONVECTION HOLDS
SOME LOCATIONS IN THE 70S. PER THE NAM...GFS AND SREF THE
SEABREEZE LOOKS TO AGAIN BE A BIG PLAYER IN THE DEVELOPMENT OF
CONVECTION SO HAVE SHOWN HIGHEST POPS OVER INLAND PARTS OF
CENTRAL/NORTHERN SECTIONS OF THE AREA. HOWEVER...CONFIDENCE IS NOT
HIGH ENOUGH TO PINPOINT LOCATIONS WHERE PRECIP DEVELOPMENT WOULD
WARRANT LIKELY POPS. AT LEAST ANOTHER COUPLE OF STRONG UPPER LEVEL
SHORTWAVE DISTURBANCES WILL SWING THROUGH ALTHOUGH THERE IS A MORE
DEFINITIVE DEEPENING OF AN UPPER LEVEL LONGWAVE TROUGH OVER THE
GULF COAST STATES WHICH COULD ENHANCE THE SHORTWAVES AND PRODUCE
THE POTENTIAL FOR STRONG/SEVERE STORMS. ATTM...THE BEST CHCS FOR
SEVERE LOOK TO BE OVER THE INLAND CAROLINAS AND NRN GA SO WILL
HOLD OFF SEVERE WX MENTION TO ALLOW MID SHIFT A BETTER LOOK.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH TUESDAY/...
MEDIUM RANGE GUIDANCE REMAINS IN FAIRLY GOOD AGREEMENT WITH OVERALL
PATTERN AND LARGE SCALE FEATURES THROUGH THE EXTENDED PERIODS...BUT
CONTINUES TO STRUGGLE WITH TIMING DETAILS OF SURFACE FEATURES AND
SHORTWAVE ENERGY THROUGH MUCH OF THE FORECAST PERIOD.

ATLANTIC RIDGE AXIS WILL REMAIN SOUTH OF THE REGION THROUGH THE
EXTENDED FORECAST PERIOD...WITH A WEAK FRONTAL BOUNDARY MEANDERING
THROUGH THE SOUTHERN MID-ATLANTIC STATES THROUGH SATURDAY. DEEPEST
MOISTURE AND BEST SYNOPTIC FORCING WILL BE IN PLACE WEDNESDAY NIGHT
AND THURSDAY...SO WILL CARRY HIGHEST RAIN CHANCES DURING THESE
FORECAST PERIODS. EXPECT MORE ISOLATED RAIN CHANCES THURSDAY NIGHT
THROUGH SATURDAY...AS WINDS BECOME MORE WESTERLY AND DEEP LAYER
MOISTURE SHIFTS OUT OF THE AREA...AND HAVE LIMITED POPS TO SLIGHT
CHANCE OR LESS ACROSS THE REGION.

MODELS CONTINUE TO SUGGEST THAT A COLD FRONT WILL DROP SOUTHWARD
INTO THE AREA SATURDAY NIGHT OR SUNDAY...THEN WASH OUT SOUTH OF THE
FORECAST AREA MONDAY AND TUESDAY. TIMING DETAILS AND AMOUNT SYNOPTIC
FORCING REMAIN IN QUESTION...SO WILL CONTINUE TO MENTION SLIGHT
CHANCE POPS FOR MAINLY AFTERNOON/EVENING SHOWERS AND THUNDERSTORMS.

TEMPERATURES ARE EXPECTED TO RUN SEVERAL DEGREES ABOVE NORMAL
THURSDAY THROUGH SUNDAY...WITH MORE SEASONABLE VALUES RETURNING FOR
MONDAY AND TUESDAY.

&&

.AVIATION /19Z TUESDAY THROUGH SUNDAY/...
MAINLY VFR CONDITIONS ARE EXPECTED TO PREVAIL THROUGH THE 18Z TAF
PERIOD FOR KCHS AND KSAV. YET WITH CONVECTION CONTINUING TO AFFECT
AREAS TO THE WEST OF BOTH TERMINALS...HAVE MAINTAINED CB GROUPS
WHILE INTRODUCING A TEMPO OF -TSRA FOR KCHS WHERE THE THREAT FOR
CONVECTION APPEAR HIGHER. WILL HAVE TO MONITOR RADAR TRENDS AND
OBS THIS AFTERNOON AS UNCERTAINTY REMAINS IN TIMING...INTENSITY
AND COVERAGE OF CONVECTION. BOTH TERMINALS CAN EXPECT GUSTY WINDS
IN/NEAR ANY THUNDERSTORMS...ALONG WITH MVFR VISIBILITIES/CEILINGS
OR LOWER AND WILL AMEND TAFS IF THESE CONDITIONS ARE EXPECTED. ANY
LINGERING CONVECTION IS EXPECTED TO DETERIORATE AFTER SUNSET THUS
NOT AFFECTING EITHER TERMINAL WHICH WILL ALLOW WINDS TO DROP TO 5
KNOTS OR BELOW. FOG POTENTIAL APPEARS LOW AS WINDS ARE NOT EXPECT
TO GO CALM AND CLOUD COVERAGE SHOULD HINDER FOG FORMATION. ANY
POTENTIAL CONVECTION FOR WEDNESDAY AFTERNOON/EVENING WILL BE
REEVALUATED AT THE NEXT TAF PERIOD.

EXTENDED AVIATION OUTLOOK...THERE IS A CHANCE OF MVFR OR LOWER
CONDITIONS IN SHOWERS AND TSTMS THROUGH WEDNESDAY NIGHT. VFR
CONDITIONS ARE THEN EXPECTED THURSDAY THROUGH SUNDAY.

&&

.MARINE...
SPEEDS IN THE 15-20 KT RANGE THIS MRNG HAVE SETTLED BACK CLOSER
TO 15 KT THIS AFTN AS THE PRES GRADIENT HAS WEAKENED OVER THE AREA
AND ADDITIONAL CLOUD COVER HAS HINDERED DEEPER MIXING. THAT BEING
SAID...NOCTURNAL SURGING LOOKS TO AGAIN OCCUR LATE THIS EVE INTO
THE EARLY MORNING HOURS AS THE INFLUENCE FROM THE OFFSHORE HIGH
INCREASES AND THE PRESSURE GRADIENT TIGHTENS. SPEEDS WILL STILL
REMAIN BELOW SCA CRITERIA AS WILL SEAS WHICH WILL BE CAPPED AT 5
FT IN THE OUTER GA AND NRN SC WATERS AND AT 4 FT IN THE SRN SC AND
NEARSHORE GA WATERS.

ATLC HIGH PRES WILL REMAIN ANCHORED THROUGH TMRW WHILE A CDFNT
REMAINS WELL INLAND...RESULTING IN S TO SW FLOW THROUGH THE DAY.
THERE MAY AGAIN BE OCNL SURGING IN THE MORNING THAT SHOULD RELAX A
BIT IN THE AFTN...BUT THIS WILL STILL NOT BE ABLE TO PRODUCE
CONDITIONS EXCEEDING SCA CRITERIA.

WEDNESDAY NIGHT THROUGH SUNDAY...ATLANTIC HIGH PRESSURE WILL REMAIN
IN PLACE SOUTH OF THE REGION...WITH A FRONTAL BOUNDARY LINGERING
ACROSS THE SOUTHERN MID ATLANTIC STATES. THIS WILL RESULT IN A
PERSISTENT SOUTH TO SOUTHWEST FLOW ACROSS THE WATERS WEDNESDAY NIGHT
THROUGH SUNDAY...DOMINATED MAINLY BY AFTERNOON SEABREEZE
CIRCULATIONS AND NOCTURNAL SURGES. WILL KEEP WINDS/SEAS BELOW SMALL
CRAFT ADVISORY THRESHOLDS AT THIS TIME. HOWEVER CONDITIONS COULD
APPROACH ADVISORY CRITERIA FRIDAY AND SATURDAY DURING THE AFTERNOON
HOURS IN CHARLESTON HARBOR...AND ACROSS ALL WATERS SATURDAY NIGHT AS
THE PRESSURE GRADIENT TIGHTENS IN ADVANCE OF AN APPROACHING COLD
FRONT.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...SEVERE THUNDERSTORM WATCH UNTIL 6 PM EDT THIS EVENING FOR
     GAZ087-088-099>101-114>119-137>141.
SC...SEVERE THUNDERSTORM WATCH UNTIL 6 PM EDT THIS EVENING FOR
     SCZ040-042>045-047>051.
MARINE...SEVERE THUNDERSTORM WATCH UNTIL 6 PM EDT THIS EVENING FOR
     AMZ330-350-352-354.

&&

JPC/JRJ
Hazardous weather outlook, May 5, 10:35 AM EDT, 7 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE CHARLESTON SC
1035 AM EDT TUE MAY 5 2009

AMZ330-350-352-354-GAZ087-088-099>101-114>119-137>141-SCZ040-042>045-
047>051-061030-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-JENKINS-SCREVEN-CANDLER-BULLOCH-
EFFINGHAM-TATTNALL-EVANS-INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-
COASTAL CHATHAM-LONG-INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-
COASTAL MCINTOSH-ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-
BERKELEY-INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-
COASTAL JASPER-
1035 AM EDT TUE MAY 5 2009

...SEVERE THUNDERSTORM WATCH 244 IN EFFECT UNTIL 6 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL
WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

AMZ374-061030-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
1035 AM EDT TUE MAY 5 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

SEVERE THUNDERSTORMS...SHOWERS AND THUNDERSTORMS ARE EXPECTED TO
DEVELOP ACROSS THE REGION AGAIN THIS AFTERNOON AS ANOTHER UPPER
LEVEL DISTURBANCE MOVES ACROSS THE SOUTHEAST UNITED STATES. A FEW
OF THESE THUNDERSTORMS MAY BECOME SEVERE WITH LARGE HAIL AND
DAMAGING WINDS. THE RISK FOR SEVERE THUNDERSTORMS WILL BE
GREATEST OVER LAND BUT THE RISK MAY SPREAD EAST TO THE OFFSHORE
GEORGIA COASTAL WATERS BY LATE AFTERNOON OR THIS EVENING.

THERE WILL ALSO BE A RISK FOR LOCALLY HEAVY RAINFALL AND FREQUENT
CLOUD TO WATER LIGHTNING. ANY THUNDERSTORMS WHICH DEVELOP WILL BE
CAPABLE OF DROPPING 1-2 INCHES OF RAIN... WHICH MAY RAPID REDUCE
VISIBILITY AND SIGNIFICANTLY IMPAIR MARINE NAVIGATION.

MARINERS ACROSS THE GEORGIA COASTAL WATERS SHOULD REMAIN ALERT
FOR POSSIBLE SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING. STAY
TUNED TO NOAA WEATHER RADIO ALL HAZARDS OR COAST GUARD BROADCASTS
FOR THE LATEST SEVERE WEATHER INFORMATION FROM THE NATIONAL
WEATHER SERVICE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Special weather statement, May 5, 4:02 PM EDT, 1 hour 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
402 PM EDT TUE MAY 5 2009

GAZ100-052030-
BULLOCH-
402 PM EDT TUE MAY 5 2009

...STRONG THUNDERSTORMS WILL IMPACT CENTRAL BULLOCH COUNTY THROUGH
430 PM EDT...

AT 401 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA SIZE HAIL...AND STRONG
WINDS OF 40 TO 50 MPH.  THIS STORM WAS LOCATED NEAR REGISTER...OR
ABOUT 7 MILES SOUTH OF WESTSIDE...MOVING EAST AT 35 MPH.

AREAS IN AND AROUND BROOKLET...DENMARK...GEORGIA SOUTHERN...
LEEFIELD...REGISTER...STATESBORO...STILSON AND WESTSIDE WILL BE
IMPACTED THROUGH 430 PM EDT.

FREQUENT CLOUD-TO-GROUND LIGHTNING IS OCCURRING. POSTPONE OUTDOOR
ACTIVITIES PROMPTLY. SEEK SHELTER INSIDE AN ENCLOSED BUILDING.

A SEVERE THUNDERSTORM WATCH IS ALSO IN EFFECT. THUNDERSTORMS CAN
PRODUCE LARGE HAIL...DAMAGING WINDS...AND ISOLATED TORNADOES
SUDDENLY...SOMETIMES WITH LITTLE OR NO WARNING. BE ALERT FOR RAPIDLY
CHANGING WEATHER CONDITIONS AND BE READY TO ACT QUICKLY IF SEVERE
WEATHER IS OBSERVED OR A WARNING IS ISSUED.
Special weather statement, May 5, 4:15 PM EDT, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
415 PM EDT TUE MAY 5 2009

GAZ101-118-SCZ047-051-052045-
COASTAL JASPER-EFFINGHAM-INLAND CHATHAM-INLAND JASPER-
415 PM EDT TUE MAY 5 2009

...STRONG THUNDERSTORMS WILL IMPACT CENTRAL JASPER...NORTHWESTERN
CHATHAM AND SOUTHEASTERN EFFINGHAM COUNTIES THROUGH 445 PM EDT...

AT 414 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING 1/2 INCH HAIL...AND GUSTY
WINDS OF 35 TO 45 MPH.  THIS STORM WAS LOCATED NEAR RINCON...OR ABOUT
10 MILES SOUTHEAST OF SPRINGFIELD...MOVING EAST AT 25 MPH.

AREAS IN AND AROUND EBENEZER...MEINHARD...MONTEITH...RINCON...
STILLWELL...HARDEEVILLE...PURYSBURGH AND SWITZERLAND WILL BE IMPACTED
THROUGH 445 PM EDT.

FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF
OUTDOORS...STAY AWAY FROM ISOLATED TALL OBJECTS. IF INDOORS...STAY
AWAY FROM WINDOWS AND DOORS. AVOID USING PLUMBING AND ELECTRICAL
APPLIANCES UNLESS IT IS AN EMERGENCY.
Special weather statement, May 5, 4:25 PM EDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
425 PM EDT TUE MAY 5 2009

GAZ114-115-052100-
EVANS-TATTNALL-
425 PM EDT TUE MAY 5 2009

...STRONG THUNDERSTORMS WILL IMPACT NORTHERN TATTNALL AND EVANS
COUNTIES THROUGH 500 PM EDT...

AT 425 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA SIZE HAIL...AND GUSTY
WINDS OF 35 TO 45 MPH.  THIS STORM WAS LOCATED NEAR COLLINS...OR
ABOUT OVER REIDSVILLE...MOVING EAST AT 25 MPH.

AREAS IN AND AROUND BELLVILLE...CLAXTON...COBBTOWN...COLLINS...
DAISY...HAGAN...MANASSAS...MIDWAY AND REIDSVILLE WILL BE IMPACTED
THROUGH 500 PM EDT.

FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF
OUTDOORS...STAY AWAY FROM ISOLATED TALL OBJECTS. IF INDOORS...STAY
AWAY FROM WINDOWS AND DOORS. AVOID USING PLUMBING AND ELECTRICAL
APPLIANCES UNLESS IT IS AN EMERGENCY.

A SEVERE THUNDERSTORM WATCH IS ALSO IN EFFECT. THUNDERSTORMS CAN
PRODUCE LARGE HAIL...DAMAGING WINDS...AND ISOLATED TORNADOES
SUDDENLY...SOMETIMES WITH LITTLE OR NO WARNING. BE ALERT FOR RAPIDLY
CHANGING WEATHER CONDITIONS AND BE READY TO ACT QUICKLY IF SEVERE
WEATHER IS OBSERVED OR A WARNING IS ISSUED.
Special weather statement, May 5, 4:46 PM EDT, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
446 PM EDT TUE MAY 5 2009

GAZ137-052115-
LONG-
446 PM EDT TUE MAY 5 2009

...STRONG THUNDERSTORMS WILL IMPACT LONG COUNTY THROUGH 515 PM EDT...

AT 445 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING 1/2 INCH HAIL...AND STRONG
WINDS OF 40 TO 50 MPH.  THIS STORM WAS LOCATED 9 MILES SOUTHWEST OF
JONES CREEK...OR ABOUT 6 MILES NORTH OF JESUP...MOVING EAST AT 20
MPH.

AREAS IN AND AROUND DONALD...LUDOWICI AND TIBET WILL BE IMPACTED
THROUGH 515 PM EDT.

FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF
OUTDOORS...STAY AWAY FROM ISOLATED TALL OBJECTS. IF INDOORS...STAY
AWAY FROM WINDOWS AND DOORS. AVOID USING PLUMBING AND ELECTRICAL
APPLIANCES UNLESS IT IS AN EMERGENCY.

THIS THUNDERSTORM IS CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH MAY
FLOOD DITCHES AND LOW-LYING AREAS. REDUCE VEHICLE SPEED TO LOWER THE
RISK OF HYDROPLANING. DO NOT DRIVE INTO PLACES WHERE WATER COVERS THE
ROAD. SEEK AN ALTERNATE ROUTE.

A SEVERE THUNDERSTORM WATCH IS ALSO IN EFFECT. THUNDERSTORMS CAN
PRODUCE LARGE HAIL...DAMAGING WINDS...AND ISOLATED TORNADOES
SUDDENLY...SOMETIMES WITH LITTLE OR NO WARNING. BE ALERT FOR RAPIDLY
CHANGING WEATHER CONDITIONS AND BE READY TO ACT QUICKLY IF SEVERE
WEATHER IS OBSERVED OR A WARNING IS ISSUED.
Special weather statement, May 5, 5:01 PM EDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
501 PM EDT TUE MAY 5 2009

GAZ114-052130-
TATTNALL-
501 PM EDT TUE MAY 5 2009

...STRONG THUNDERSTORMS WILL IMPACT SOUTHERN TATTNALL COUNTY THROUGH
530 PM EDT...

AT 501 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING 1/2 INCH HAIL...AND GUSTY
WINDS OF 35 TO 45 MPH.  THIS STORM WAS LOCATED NEAR FIVE POINTS...OR
ABOUT 10 MILES SOUTH OF REIDSVILLE...MOVING EAST AT 25 MPH.

AREAS IN AND AROUND GLENNVILLE...MENDES AND MIDWAY WILL BE IMPACTED
THROUGH 530 PM EDT.

FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF
OUTDOORS...STAY AWAY FROM ISOLATED TALL OBJECTS. IF INDOORS...STAY
AWAY FROM WINDOWS AND DOORS. AVOID USING PLUMBING AND ELECTRICAL
APPLIANCES UNLESS IT IS AN EMERGENCY.

THIS THUNDERSTORM IS CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH MAY
FLOOD DITCHES AND LOW-LYING AREAS. REDUCE VEHICLE SPEED TO LOWER THE
RISK OF HYDROPLANING. DO NOT DRIVE INTO PLACES WHERE WATER COVERS THE
ROAD. SEEK AN ALTERNATE ROUTE.

A SEVERE THUNDERSTORM WATCH IS ALSO IN EFFECT. THUNDERSTORMS CAN
PRODUCE LARGE HAIL...DAMAGING WINDS...AND ISOLATED TORNADOES
SUDDENLY...SOMETIMES WITH LITTLE OR NO WARNING. BE ALERT FOR RAPIDLY
CHANGING WEATHER CONDITIONS AND BE READY TO ACT QUICKLY IF SEVERE
WEATHER IS OBSERVED OR A WARNING IS ISSUED.
Special weather statement, May 5, 5:14 PM EDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
514 PM EDT TUE MAY 5 2009

GAZ137-138-052145-
INLAND LIBERTY-LONG-
514 PM EDT TUE MAY 5 2009

...STRONG THUNDERSTORMS WILL IMPACT WESTERN LIBERTY AND LONG COUNTIES
THROUGH 545 PM EDT...

AT 513 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING STRONG WINDS OF 40 TO 50
MPH.  THIS STORM WAS LOCATED NEAR DONALD...OR ABOUT 8 MILES NORTH OF
LUDOWICI...MOVING EAST AT 25 MPH.

AREAS IN AND AROUND ALLENHURST...DONALD...FLEMINGTON...FORT
STEWART...GUM BRANCH...HINESVILLE...LUDOWICI...MCINTOSH...RICEBORO...
TIBET...WALTHOURVILLE AND CROSSROADS WILL BE IMPACTED THROUGH 545 PM
EDT.

FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF
OUTDOORS...STAY AWAY FROM ISOLATED TALL OBJECTS. IF INDOORS...STAY
AWAY FROM WINDOWS AND DOORS. AVOID USING PLUMBING AND ELECTRICAL
APPLIANCES UNLESS IT IS AN EMERGENCY.

THIS THUNDERSTORM IS CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH MAY
FLOOD DITCHES AND LOW-LYING AREAS. REDUCE VEHICLE SPEED TO LOWER THE
RISK OF HYDROPLANING. DO NOT DRIVE INTO PLACES WHERE WATER COVERS THE
ROAD. SEEK AN ALTERNATE ROUTE.

A SEVERE THUNDERSTORM WATCH IS ALSO IN EFFECT. THUNDERSTORMS CAN
PRODUCE LARGE HAIL...DAMAGING WINDS...AND ISOLATED TORNADOES
SUDDENLY...SOMETIMES WITH LITTLE OR NO WARNING. BE ALERT FOR RAPIDLY
CHANGING WEATHER CONDITIONS AND BE READY TO ACT QUICKLY IF SEVERE
WEATHER IS OBSERVED OR A WARNING IS ISSUED.

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 5, 10:21 AM EDTSevere Thunderstorm WarningCHSJenkins, Screven39 min
May 5, 11:31 AM EDTAreal Flood AdvisoryCHSJenkins59 min
May 5, 11:46 AM EDTAreal Flood AdvisoryCHSScreven89 min
May 5, 12:15 PM EDTAreal Flood AdvisoryCHSScreven90 min
May 5, 12:28 PM EDTAreal Flood AdvisoryCHSJenkins92 min
May 5, 1:42 PM EDTSevere Thunderstorm WarningCHSBulloch, Jenkins, Screven48 min
May 5, 2:58 PM EDTSevere Thunderstorm WarningCHSEffingham, Screven47 min
May 5, 3:14 PM EDTSevere Thunderstorm WarningCHSBulloch, Effingham, Screven46 min
May 5, 4:41 PM EDTSevere Thunderstorm WarningCHSChatham, Effingham64 min
May 5, 4:52 PM EDTSpecial Marine WarningCHS83 min
May 5, 6:03 PM EDTTornado WarningCHSMcIntosh42 min
May 5, 6:15 PM EDTSpecial Marine WarningCHS90 min
May 5, 6:37 PM EDTSevere Thunderstorm WarningCHSMcIntosh38 min
May 5, 7:18 PM EDTSevere Thunderstorm WarningCHSMcIntosh28 min
May 4, 8:02 PM EDTSevere Thunderstorm WarningCHSBerkeley, Dorchester24 min
May 4, 9:29 PM EDTSevere Thunderstorm WarningCHSColleton, Hampton61 min
May 5, 1:57 PM EDTSevere Thunderstorm WarningCHSCharleston, Colleton, Dorchester29 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.